Alert archive / California / Coastal Flood Statements in 2011

Coastal Flood Statement 4, NWS Los Angeles, CA

February 14, 2011

NWS Los Angeles, CA issued this coastal flood statement at Feb 14, 2011, 6:40 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 6:40 PM PST (02:40 UTC)
Expired
Feb 15, 2011, 5:00 PM PST
In force
22 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WHUS46 KLOX 150240
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PST MON FEB 14 2011

...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE BEACHES
OF SOUTHWEST CALIFORNIA MIDWEEK...

.A LARGE LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED
A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL
WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO
THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT
CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT
THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ034-035-039>041-151430-
/O.NEW.KLOX.CF.S.0004.110215T0240Z-110216T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
640 PM PST MON FEB 14 2011

SURF WILL BUILD RAPIDLY ACROSS THE CENTRAL COAST ON WEDNESDAY...LIKELY
PEAKING ON WEDNESDAY NIGHT AND THURSDAY MORNING. DURING THE PEAK
OF THE EVENT...BREAKERS OF 10 TO 14 FEET CAN BE EXPECTED ACROSS
THE CENTRAL COAST WITH MAX SETS TO 16 FEET POSSIBLE...WHICH WILL LIKELY
REQUIRE THE ISSUANCE OF HIGH SURF ADVISORIES AS WE DRAW CLOSER TO
THE EVENT.

SOUTH OF POINT CONCEPTION...SURF WILL BUILD WEDNESDAY EVENING...THEN
PEAK LATE WEDNESDAY NIGHT INTO THURSDAY. DURING THE PEAK OF THE
EVENT...WEST FACING BEACHES OF VENTURA AND SOUTHERN LOS ANGELES
COUNTIES CAN EXPECT BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO 8
FEET. AREAS VULNERABLE TO THE HIGHER SURF INCLUDE VENTURA
HARBOR...AS WELL AS SOUTHERN LOS ANGELES COUNTY FROM SANTA MONICA
TO PALOS VERDES.

AREA BEACHGOERS SHOULD BE PREPARED FOR STRONG RIP CURRENTS DURING
THIS HIGH SURF EVENT. IN ADDITION...THERE WILL BE THE POTENTIAL
FOR MINOR COASTAL FLOODING AND BEACH EROSION DURING TIMES OF HIGH
TIDE. THE GREATEST CONCERN WILL BE THURSDAY MORNING WHEN HIGH TIDE
OVER 6 FEET CAN BE EXPECTED AROUND 8 AM.

$$

GOMBERG/KAPLAN
4 follow-up statements
529 
WHUS46 KLOX 151352
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
552 AM PST TUE FEB 15 2011

...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE
BEACHES OF SOUTHWEST CALIFORNIA MIDWEEK...

.A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED
A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL
WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO
THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT
CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT
THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES.

CAZ034-035-039>041-152200-
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
552 AM PST TUE FEB 15 2011

SURF WILL BUILD RAPIDLY ACROSS THE CENTRAL COAST ON
WEDNESDAY...LIKELY PEAKING ON WEDNESDAY NIGHT AND THURSDAY
MORNING. DURING THE PEAK OF THE EVENT...BREAKERS OF 10 TO 14 FEET
CAN BE EXPECTED ACROSS THE CENTRAL COAST WITH MAX SETS TO 16 FEET
POSSIBLE...WHICH WILL LIKELY REQUIRE THE ISSUANCE OF HIGH SURF
ADVISORIES AS WE DRAW CLOSER TO THE EVENT.

SOUTH OF POINT CONCEPTION...SURF WILL BUILD WEDNESDAY EVENING...
THEN PEAK LATE WEDNESDAY NIGHT INTO THURSDAY. DURING THE PEAK OF
THE EVENT...WEST FACING BEACHES OF VENTURA AND SOUTHERN LOS
ANGELES COUNTIES CAN EXPECT BREAKERS OF 5 TO 7 FEET WITH LOCAL
SETS TO 8 FEET. AREAS VULNERABLE TO THE HIGHER SURF INCLUDE
VENTURA HARBOR...AS WELL AS SOUTHERN LOS ANGELES COUNTY FROM SANTA
MONICA TO PALOS VERDES.

AREA BEACHGOERS SHOULD BE PREPARED FOR STRONG RIP CURRENTS DURING
THIS HIGH SURF EVENT. IN ADDITION...THERE WILL BE THE POTENTIAL
FOR MINOR COASTAL FLOODING AND BEACH EROSION DURING TIMES OF HIGH
TIDE. THE GREATEST CONCERN WILL BE THURSDAY MORNING WHEN HIGH TIDE
OVER 6 FEET CAN BE EXPECTED AROUND 8 AM.

$$

DB
385 
WHUS46 KLOX 152157
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
157 PM PST TUE FEB 15 2011

...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE
BEACHES OF SOUTHWEST CALIFORNIA MIDWEEK...

.A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS
GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS
THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT
INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF
POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL
IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A
HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST BEGINNING
LATE WEDNESDAY AFTERNOON AND FOR PORTIONS OF THE COAST SOUTH OF
POINT CONCEPTION WEDNESDAY EVENING.

CAZ034-035-160600-
/O.NEW.KLOX.SU.Y.0005.110217T0000Z-110218T0000Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
157 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY. 

* SURF: BREAKERS OF 10 TO 14 FEET.

* TIMING: THE HIGH SURF IS EXPECTED WEDNESDAY NIGHT AND
  THURSDAY...MAINLY ON WEST FACING BEACHES. THE HIGH SURF WILL
  BEGIN TO SUBSIDE THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ040-160600-
/O.NEW.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
VENTURA COUNTY COAST-
157 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO
10 PM PST THURSDAY. 

* SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET...MAINLY
  ON WEST FACING BEACHES.

* TIMING: THE LARGEST WAVES WILL OCCUR WEDNESDAY NIGHT THROUGH
  THURSDAY EVENING. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER
  THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-041-160600-
/O.NEW.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
SANTA BARBARA COUNTY SOUTH COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
157 PM PST TUE FEB 15 2011

HIGHER THAN NORMAL SURF OF 3 TO 6 FEET IN LOS ANGELES COUNTY AND 2
TO 4 FEET IN SOUTHERN SANTA BARBARA COUNTY WILL OCCUR FROM
WEDNESDAY EVENING THROUGH THURSDAY NIGHT. THE HIGHEST SURF WILL
IMPACT WEST FACING BEACHES AND ALSO CAUSE AN INCREASED THREAT OF
RIP CURRENTS.

$$

SWEET

HTTP://WWW.WEATHER.GOV/LOSANGELES
533 
WHUS46 KLOX 152201 CCA
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PST TUE FEB 15 2011

...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 4 PM WEDNESDAY UNTIL
4 PM THURSDAY FOR THE WEST COAST OF SAN LUIS OBISPO AND SANTA
BARBARA COUNTIES...

...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 10 PM WEDNESDAY NIGHT
UNTIL 10 PM THURSDAY NIGHT FOR THE WEST FACING BEACHES OF VENTURA
COUNTY...

.A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS
GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS
THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT
INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF
POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL
IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A
HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST BEGINNING
LATE WEDNESDAY AFTERNOON AND FOR PORTIONS OF THE COAST SOUTH OF
POINT CONCEPTION WEDNESDAY EVENING.

CAZ034-035-160615-
/O.NEW.KLOX.SU.Y.0005.110217T0000Z-110218T0000Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
158 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY. 

* SURF: BREAKERS OF 10 TO 14 FEET.

* TIMING: THE HIGH SURF IS EXPECTED WEDNESDAY NIGHT AND
  THURSDAY...MAINLY ON WEST FACING BEACHES. THE HIGH SURF WILL
  BEGIN TO SUBSIDE THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ040-160615-
/O.NEW.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
VENTURA COUNTY COAST-
158 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO
10 PM PST THURSDAY. 

* SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET...MAINLY
  ON WEST FACING BEACHES.

* TIMING: THE LARGEST WAVES WILL OCCUR WEDNESDAY NIGHT THROUGH
  THURSDAY EVENING. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER
  THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-041-160615-
/O.NEW.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/
/O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
SANTA BARBARA COUNTY SOUTH COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
158 PM PST TUE FEB 15 2011

HIGHER THAN NORMAL SURF OF 3 TO 6 FEET IN LOS ANGELES COUNTY AND 2
TO 4 FEET IN SOUTHERN SANTA BARBARA COUNTY WILL OCCUR FROM
WEDNESDAY EVENING THROUGH THURSDAY NIGHT. THE HIGHEST SURF WILL
IMPACT WEST FACING BEACHES AND ALSO CAUSE AN INCREASED THREAT OF
RIP CURRENTS.

$$

SWEET

HTTP://WWW.WEATHER.GOV/LOSANGELES
263 
WHUS46 KLOX 160113
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
513 PM PST TUE FEB 15 2011

...A HIGH SURF ADVISORY IS IN EFFECT FROM 3 PM WEDNESDAY UNTIL 10 PM
THURSDAY FOR THE WEST COAST OF SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES...

...A HIGH SURF ADVISORY IS IN EFFECT FROM 10 PM WEDNESDAY NIGHT
UNTIL 10 PM THURSDAY NIGHT FOR THE WEST FACING BEACHES OF VENTURA
COUNTY...

.A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS
GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS
THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT
INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF
POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL
IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A
HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST
BEGINNING LATE WEDNESDAY AFTERNOON AND FOR THE VENTURA COAST
WEDNESDAY EVENING.

CAZ039-041-161130-
/O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
/O.CON.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
513 PM PST TUE FEB 15 2011

...HIGHER THAN NORMAL SURF EXPECTED ACROSS LOS ANGELES COUNTY AND
SANTA BARBARA SOUTH COAST WEDNESDAY EVENING THROUGH THURSDAY EVENING...

HIGHER THAN NORMAL SURF OF 3 TO 6 FEET CAN BE EXPECTED ACROSS
PORTIONS OF LOS ANGELES COUNTY AND SANTA BARBARA SOUTH COAST. THE HIGHEST
WAVES ARE EXPECTED ACROSS WEST FACING BEACHES FROM SANTA MONICA
SOUTHWARD TO PALOS VERDES IN LOS ANGELES COUNTY...AS WELL AS
CARPENTERIA TO RINCON POINT IN SANTA BARBARA COUNTY. THERE WILL ALSO
BE AN INCREASED THREAT OF STRONG RIP CURRENTS.

$$

CAZ034-035-161130-
/O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
/O.EXT.KLOX.SU.Y.0005.110216T2300Z-110218T0600Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
513 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY NOW IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM
PST THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 3 PM WEDNESDAY TO
10 PM PST THURSDAY. 

* SURF: BREAKERS OF 10 TO 14 FEET DURING THE PEAK OF THE EVENT.

* TIMING: SURF IS EXPECTED TO BUILD ON WEDNESDAY...REACHING 10
  FEET BY LATE AFTERNOON. THE PEAK OF THIS HIGH SURF EVENT IS
  EXPECTED TO BE WEDNESDAY NIGHT INTO THURSDAY. THE HIGH SURF
  WILL BEGIN TO SUBSIDE LATER THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ040-161130-
/O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/
/O.CON.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/
VENTURA COUNTY COAST-
513 PM PST TUE FEB 15 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO
10 PM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO
10 PM PST THURSDAY. 

* SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET WILL
  AFFECT WEST FACING BEACHES. ISOLATED SETS TO 10 FEET WILL BE POSSIBLE
  NEAR VENTURA HARBOR.

* TIMING: THE LARGEST WAVES WILL OCCUR LATE WEDNESDAY NIGHT
  THROUGH THURSDAY. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER
  THURSDAY NIGHT.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR
  COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE
  HIGH TIDE AROUND 8 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

GOMBERG
HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 14, 3:45 PM PST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 14, 3:45 PM PST, 2 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 PM PST MON FEB 14 2011

...UPDATED AVIATION SECTION...

.SYNOPSIS...
A BROAD TROUGH OF LOW PRESSURE WILL BRING UNSETTLED WEATHER TO THE
AREA THIS WEEK...WITH CHANCES OF RAIN ALONG THE CENTRAL COAST
EXPECTED THROUGH TONIGHT. MORE RAIN IS EXPECTED MIDWEEK FOR ALL
AREAS...FOLLOWED BY ANOTHER STORM SYSTEM FOR THE END OF THE WEEK.
TEMPERATURES WILL COOL DRAMATICALLY THROUGH WEEK...TO WELL BELOW
SEASONAL NORMALS.

&&

.SHORT TERM (TODAY-THU)...A WEAK COLD FRONT ALONG THE CENTRAL COAST
CONTINUED TO BRING SCATTERED MAINLY LIGHT SHOWERS TO SLO/SBA COUNTIES
THIS AFTERNOON. THIS FRONT WILL SAG S AND DISSIPATE THRU THIS
EVENING...WITH A CHANCE OF SHOWERS LINGERING OVER SLO/SBA COUNTIES
TONIGHT. FURTHER S SKIES WILL GENERALLY BE PARTLY CLOUDY THRU
TONIGHT.

A LARGE UPPER LEVEL TROF WILL PERSIST OVER THE EASTERN PAC THRU TUE.
THE UPPER TROF WILL THEN PUSH FURTHER E AND S TUE NIGHT THEN INLAND
OVER THE W COAST ON WED. PLENTY OF LOW LEVEL MOISTURE WILL PERSIST
OVER THE FORECAST AREA ON TUE. A WEAK UPPER LEVEL DISTURBANCE OUT
AHEAD OF THE MAIN TROF IS FORECAST TO MOVE INTO SRN CA ON TUE WHICH
SHOULD HELP TO INCREASE LOW LEVEL LIFT AND ENHANCE THE CHANCES OF
SHOWERS OVER MUCH OF THE FORECAST AREA. THE CHANCES OF RAIN WILL
INCREASE TUE NIGHT ESPECIALLY OVER SLO/SBA COUNTIES AS A COLD FRONT
ASSOCIATED WITH THE BROAD UPPER TROF APPROACHES THE CENTRAL COAST.
THIS FRONT IS EXPECTED TO MOVE INTO THE CENTRAL COAST BY EARLY WED
MORNING THEN MOVE THRU THE REMAINDER OF THE DISTRICT THRU THE DAY.
THIS SYSTEM WILL BRING LIKELY RAIN TO MUCH OF SOUTHWESTERN CA ON WED
INTO WED NIGHT ALONG WITH MOUNTAIN SNOW DOWN TO 5000 TO 5500 FEET BY
LATE WED. RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT THRU TUE...
GENERALLY LESS THAN 0.25 INCH FOR MOST AREAS. FROM LATE TUE NIGHT
THRU WED NIGHT...RAINFALL SHOULD BE A BIT MORE SIGNIFICANT AND RANGE
FROM 0.50 TO 1.00 INCH FOR MANY AREAS. THERE SHOULD ALSO
ACCUMULATING SNOW IN THE MOUNTAINS WED INTO WED NIGHT...WITH 4 TO 7
INCHES NOT OUT OF THE QUESTION ESPECIALLY FOR ELEVATIONS ABOVE
5500-6000 FEET. IN ADDITION...GUSTY S TO SW WINDS WILL ACCOMPANY THE
FRONT MAINLY OVER SLO/SBA COUNTIES AND HIGHER TERRAIN OF VTU/L.A.
COUNTIES.

THE UPPER TROF WILL MOVE E OF THE REGION ON THU. HOWEVER...RESIDUAL
MOISTURE AND ONSHORE FLOW WILL KEEP A CHANCE OF SHOWERS IN THE
FORECAST FOR MOST AREAS THRU THE DAY. ANY ADDITIONAL PRECIP ON THU
WILL BE LESS THAN A TENTH OF AN INCH. TEMPS ACROSS THE REGION WED
THRU FRI WILL TURN MUCH COOLER AND BE WELL BELOW NORMAL.

.LONG TERM (FRI-MON)...MEDIUM RANGE MODELS HAVE SOME TIMING
DIFFERENCES WITH THE NEXT WEATHER SYSTEM. OVERALL THOUGH IT LOOKS
LIKE ANOTHER COLDER STORM SYSTEM WILL AFFECT THE FORECAST AREA FRI
INTO SAT AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT MOVES INTO THE
AREA. SIGNIFICANT AMOUNTS OF RAIN AND MOUNTAIN SNOW WILL BE POSSIBLE
MAINLY LATE FRI AND FRI NIGHT. LINGERING SHOWERS AND SNOW SHOWERS
CAN BE EXPECTED SAT THRU SUN AS WELL...WITH LOW SNOW LEVELS AND A
POSSIBILITY OF SNOW DOWN TO THE ANTELOPE VALLEY FLOOR AT TIMES. DRY
WEATHER SHOULD RETURN FOR MON AS AN INSIDE SLIDER UPPER LOW MOVES
INTO THE CENTRAL GREAT BASIN. TEMPS FRI THRU SUN WILL CONTINUE TO BE
WELL BELOW NORMAL ACROSS THE AREA...WITH ONLY A SLIGHT WARM UP
EXPECTED ON MON.

&&

.AVIATION...14/2335Z.

WEAKENING FRONTAL BOUNDARY BRINGING SOME LIGHT SHOWERS TO SLO/SBA
COUNTIES THROUGH EARLY EVENING...THEN AN APPROACHING WAVE WILL ENHANCE
FRONTAL BOUNDARY TO PRODUCE A BETTER THREAT OF SHOWERS TO MUCH OF THE
AREA FROM 12Z-00Z ON TUESDAY. DURING THIS TIME...MVFR CIGS/VSBYS
WILL BE COMMON WITH LOCAL IFR CONDITIONS POSSIBLE.

KLAX...MVFR CIGS EXPECTED TO DEVELOP OVERNIGHT...WITH LIGHT SHOWERS
BECOMING LIKELY BETWEEN 15Z-00Z. THERE IS A CHANCE OF IFR CIGS BETWEEN
15Z-19Z. LIGHT EASTERLY WINDS WILL PRECEDE THE FRONT EARLY TUESDAY
MORNING...FOLLOWED BY SOUTH-SOUTHWEST WINDS IN THE AFTERNOON.

KBUR...MVFR CIGS EXPECTED TO DEVELOP OVERNIGHT...WITH LIGHT SHOWERS
BECOMING LIKELY BETWEEN 15Z-00Z. THERE IS A CHANCE OF IFR CIGS.

&&

.MARINE...A BROAD AREA OF STORM FORCE WINDS OVER THE GULF OF ALASKA
WILL SHIFT SOUTHEAST AND DISSIPATE THROUGH EARLY TUESDAY. THE FETCH
GENERATING AREA WAS CENTERED WEST OF THE SCRIPPS OCEAN STATION PAPA
WHERE THE BUOY HAD RECORDED 20 FOOT SEAS EARLIER THIS MORNING.
CURRENT OBSERVATIONS ARE CONSISTENT WITH ENPWAVE GUIDANCE AND 25 TO
30 FOOT SEAS WILL PROPAGATE SOUTHEAST ACROSS THE PACIFIC. THE SWELLS
WILL SUBSIDE WHILE IN ROUTE AND BEGIN TO ARRIVE WEDNESDAY MORNING
AND PEAK THURSDAY MORNING. THE ARRIVING SWELLS WILL LIKELY GENERATE
HIGH SURF AND VERY STRONG RIP CURRENTS FROM POINT PIEDRAS BLANCAS TO
SEAL BEACH. THE TIDES WILL RANGE FROM OVER 6 FEET IN THE EARLY
MORNING PERIODS TO MINUS 1 FOOT IN THE AFTERNOON PERIODS AND BEACH
EROSION IS LIKELY DURING THE PEAK TIDES WEDNESDAY THROUGH THURSDAY.
A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND STRENGTHEN OVER THE
OFFSHORE WATERS FRIDAY AND STEEP SEAS AND LARGE SURF WILL LIKELY
DEVELOP FRIDAY AND THEN SUBSIDE SATURDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...SIRARD
SYNOPSIS...MEIER
AVIATION...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 14, 6:00 AM PST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON FEB 14 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-151400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

 A FEW LIGHT SHOWERS ARE POSSIBLE ACROSS SAN LUIS OBISPO COUNTY AND
SANTA BARBARA COUNTY TODAY...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME. DENSE FOG IN THE MORNING WILL LOCALLY REDUCE
VISIBILITY TO A QUARTER MILE OR LESS IN THE EASTERN VENTURA AND
WESTERN L.A. VALLEYS THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

MODERATE...LOCALLY HEAVY RAIN IS POSSIBLE WEDNESDAY AND FRIDAY
THROUGH SATURDAY. VERY LOW SNOW LEVELS WILL CREATE WINTER WEATHER
HAZARDS ON BOTH THE TEJON AND THE SOLEDAD PASSES FRIDAY THROUGH
SATURDAY.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:31 AM PSTSmall Craft Advisory for Hazardous SeasLOX11 hr
Feb 15, 1:57 PM PSTCoastal Flood StatementLOX56 hr
Feb 15, 1:57 PM PSTHigh Surf AdvisoryLOX56 hr
Feb 15, 2:30 PM PSTSmall Craft AdvisoryLOX61 hr
Feb 15, 2:35 PM PSTWind AdvisoryLOX30 hr
Feb 15, 2:49 PM PSTWinter Weather AdvisoryLOX30 hr

Nearby

Coastal Flood Statements in California, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.